Maine, 2007

High Wind in Maine, November 3, 2007

November 3, 2007 · NWS GYX · 1 event in 1 county or zone

The remnants of hurricane Noel moved northeast through the eastern Gulf of Maine on the 3rd of November. Reports of high winds with this event were generally minimal.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

The remnants of hurricane Noel moved northeast through the eastern Gulf of Maine on the 3rd of November. Reports of high winds with this event were generally minimal. During the peak of the storm Central Maine Power only reported 5,172 customers without power. Most of these outages were in Rockland, Augusta, and Brunswick.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 3, 6:53 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 3, 6:53 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
753 PM EDT SAT NOV 3 2007

.SYNOPSIS...
EXTRATROPICAL STORM NOEL WILL MOVE NORTHEAST INTO THE CANADIAN
MARITIMES TONIGHT AND CONTINUE MOVING TO THE NORTHEAST ON SUNDAY
AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST. A HIGH
PRESSURE RIDGE WILL CREST ACROSS THE AREA ON MONDAY. A SYSTEM FROM
THE GREAT LAKES WILL DRAG A COLD FRONT ACROSS THE REGION ON
TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA THURSDAY.
ANOTHER SYSTEM WILL APPROACH FROM THE GREAT LAKES ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HAVE DROPPED THE WIND ADVISORIES AND COASTAL FLOOD WARNINGS FOR
THIS EVENING. WILL CONTINUE THE HIGH WIND WARNINGS AND FLOOD
WATCHES.

THE EXTRATROPICAL CYCLONE CONTINUES TO DEEPEN AND MOVE TO THE NNE.
A VERY STRONG BAND OF WINDS REMAIN JUST OFF THE COAST AND STILL
MAY RAKE THE COAST WITH HIGHER WINDS IN THE WARNINGS AREAS OVER
THE NEXT FEW HOURS...THUS THE NEED TO CONTINUE THE HIGH WIND
WARNINGS. FURTHER INLAND MUCH LIGHTER WINDS EXIST AND NOT MUCH
NEED FOR THE WIND ADVISORIES. HIGH TIDE HAS OCCURRED WITH A PEAK
HIGH TIDE OF 10.1 FT AT PORTLAND AT 712 PM...IT APPEARS NO
PROBLEMS ARE OCCURRING ALONG THE COAST DUE TO THE NORTHERLY
GRADIENT WINDS...THUS THE COASTAL FLOOD WARNINGS HAVE BEEN TAKEN
DOWN.

WILL KEEP UP THE HIGH WIND WARNING FOR WESTERN MAINE AND
SOUTHEAST NEW HAMPSHIRE THRU THE NEAR TERM. EXTRATROPICAL STORM
NOEL WILL MOVE NE TOWARD NOVA SCOTIA LATER THIS EVENING AND INTO
THE MARITIMES TNGT. THIS WILL BRING HEAVY RAIN TO A GOOD PORTION
OF THE FA. AS THE STORM MOVES BY LATER TNGT THE STRONG WINDS WILL
TURN TO THE NW ALLOWING SKIES TO CLR OUT OVER DOWNSLOPE AREAS WITH
SLOWER CLEARING IN THE MTNS. IN THE MTNS AS COLDER AIR POURS IN
BEHIND THE SYSTEM THE RAIN MAY MIX WITH OR CHANGE TO
SNOW...ESPECIALLY OVER HIGHER TERRAIN...AS THE PRCP BEGINS TO WIND
DOWN. DEPENDING ON WHEN THE CHANGEOVER OCCURS WILL DETERMINE IF
THERE IS ANY ACCUMULATING SNOW AND HOW MUCH. AT THIS TIME NOT
EXPECTING ANY IN NRN NEW HAMPSHIRE BUT AN INCH OR TWO IS PSBL IN
THE WRN MAINE MTS WITH MAYBE A LITTLE MORE OVER OUR MOST NERN MT
ZONE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE STORM MOVES NE THRU THE MARITIMES AS A RIDGE OF HIGH PRES
BUILDS IN FROM THE W ON SUNDAY. THIS WILL BRING MOSTLY CLR SKIES
WITH GUSTY NW WINDS THRU MUCH OF THE DAY. USED THE GFS40 AND MAV
MOS GUIDANCE FOR THE SHORT TERM FCST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
BELOW NORMAL TEMPERATURES EXPECTED FOR MUCH OF THE PERIOD. A QUIET DAY
MONDAY WITH WEAK RIDGING BETWEEN STORM SYSTEMS. THE DISTURBANCE
FROM THE GREAT LAKES ARRIVES MONDAY NIGHT WITH THE COLUMN COLD
ENOUGH TO SUPPORT A MIX ACROSS NORTHERN SECTIONS AT THE ONSET. THE
FRONT SHOULD EXIT THE COAST ON TUESDAY WITH COLD CYCLONIC FLOW AND
MOUNTAIN FLURRIES IN ITS WAKE FOR TUESDAY NIGHT AND WEDNESDAY.
DRY WEATHER RETURNS FOR THURSDAY UNDER OUR NEXT RIDGE. BY
FRIDAY...ANOTHER SYSTEM APPROACHES FROM THE LAKES WHILE A SECOND
SYSTEM DEVELOPS OFF THE CAROLINA COAST. BOTH THE ECMWF AND GFS
SUPPORT A WINTRY MIX WITH THIS SYSTEM GIVEN THERMAL PROFILES.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /19Z SATURDAY THROUGH SUNDAY/...SOME MVFR AND IFR
CONDITIONS WILL CONTINUE THRU THE EVENING BUT WILL IMPROVE LATER
TNGT AS THE STORM MOVES INTO THE MARITIMES ALLOWING VFR CONDITIONS
TO OVERTAKE ALL TAF SITES. MAIN CONCERN WILL BE VERY GUSTY SFC
WINDS THRU THE ENTIRE TAF PERIOD...ESPECIALLY THRU EARLY TNGT WHEN
WIND GUSTS OF 40 KT OR HIGHER ARE LIKELY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...A COLD FRONT WILL MOVE THRU
THE AREA ON TUESDAY WITH A GOOD CHANCE OF MVFR TO IFR CONDITIONS
IN CEILINGS AND RAIN SHOWERS.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH SUNDAY/...WILL CONTINUE THE MARINE
STORM WARNING TNGT. WINDS HAVE BEEN IN STORM CRITERIA THRU THE
EARLY EVENING AND SHOULD CONTINUE FOR SEVERAL MORE HOURS. SEAS
CONTINUE TO BUILD INTO THE EARLY EVENING AND SHOULD REACH 20 FT BY
LATER IN THE EVENING AS HIGHER SEAS TO THE EAST CONTINUE TO MOVE
WEST TOWARD THE COASTLINE. WINDS AND SEAS WILL EASE UP LATER TNGT
AND SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...AN ACTIVE PERIOD WITH
WINDS AND SEAS EITHER STRONG SMALL CRAFT OR GALE WITH THE SYSTEM
LATE MONDAY NIGHT AND TUESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING UNTIL 5 AM EST SUNDAY FOR MEZ014-018>028.
     FLOOD WATCH THROUGH SUNDAY MORNING FOR MEZ014-021-022-025>028.
NH...HIGH WIND WARNING UNTIL 5 AM EST SUNDAY FOR NHZ010-013-014.
MARINE...STORM WARNING UNTIL 5 AM EST SUNDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Nov 3, 3:08 AM EST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
408 AM EDT SAT NOV 3 2007

NHZ001>003-005-007-041000-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON-
SULLIVAN-
408 AM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG WIND GUSTS WILL BE POSSIBLE OVER THE HIGHER TERRAIN
AS EXTRATROPICAL STORM NOEL MOVES ACROSS THE EASTERN GULF OF MAINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012-013-NHZ004-006-008-009-041000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-
BELKNAP-
408 AM EDT SAT NOV 3 2007

...WIND ADVISORY IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 5 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS AND RAIN REPORTS ACCORDING TO STANDARD OPERATING
PROCEDURES.

MEZ018>020-NHZ010-013-041000-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-STRAFFORD-
INTERIOR ROCKINGHAM-
408 AM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 5 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS AND RAIN REPORTS ACCORDING TO STANDARD OPERATING
PROCEDURES.

MEZ023-024-NHZ014-041000-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
408 AM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 5 AM
EST SUNDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS AND RAIN REPORTS ACCORDING TO STANDARD OPERATING
PROCEDURES.

MEZ025>028-041000-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
408 AM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 5 AM
EST SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS AND REAIN REPORTS ACCORDING TO STANDARD OPERATING
PROCEDURES.

MEZ014-021-022-041000-
SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-
408 AM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 5 AM
EST SUNDAY...
...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS AND RAIN REPORTS ACCORDING TO STANDARD OPERATING
PROCEDURES.

ANZ153-041000-
CASCO BAY-
408 AM EDT SAT NOV 3 2007

...STORM WARNING IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 5 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>152-154-041000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
408 AM EDT SAT NOV 3 2007

...STORM WARNING IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 5 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ170-041000-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
408 AM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 3, 5:35 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
635 PM EDT SAT NOV 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND DMG 3 E DAMARISCOTTA        44.03N 69.46W
11/03/2007                   LINCOLN            ME   LAW ENFORCEMENT

            LARGE TREE AND WIRES DOWN ON BISCAY ROAD NEAR OAK ROAD.

&&

ERICSC
Local storm report, Nov 3, 7:29 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
829 PM EDT SAT NOV 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLOOD            YORK                    43.14N 70.65W
11/03/2007                   YORK               ME   AMATEUR RADIO

            MINOR COASTAL FLOODING AND SMALL BRANCHES DOWN IN YORK
            BEACH.

0825 PM     NON-TSTM WND DMG BOOTHBAY HARBOR         43.85N 69.63W
11/03/2007                   LINCOLN            ME   TRAINED SPOTTER

            TREE LIMBS DOWN. POWER OUT.

&&

SJC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Coastal Cumberland

When
November 3, 7:55 PM EST to 7:56 PM EST
Where
Coastal Cumberland forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Wind gusts of 60 mph were reported by a spotter in Cape Elizabeth.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66759.